Missouri, 2006Flash Flood in Missouri, April 24, 2006
April 24, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 24, 12:35 AM CST, 15 minutes earlier.
Area forecast discussion, Apr 24, 12:35 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 AM CDT MON APR 24 2006
...MESOSCALE UPDATE...
.UPDATE...
CONVECTIVE COMPLEX CONTINUES TO WEAKEN ACROSS SOUTHERN MISSOURI
EARLY THIS MORNING. ACTIVITY WILL CONTINUE OVERNIGHT WITH VERY
LIMITED POTENTIAL OF ADDITIONAL SEVERE WEATHER THE NEXT FEW HOURS.
HOWEVER BENEFICIAL RAINFALL WILL AFFECT MUCH OF THE AREA. NEXT
CONVECTIVE COMPLEX ORGANIZING ACROSS SOUTH CENTRAL KANSAS WILL
APPROACH THE REGION DURING THE PREDAWN HOURS. ACTIVITY MAY DEVELOP
FARTHER EAST AS THE LOW LEVEL JET STRENGTHENS AND INTERSECTS THE
OUTFLOW BOUNDARY LEFT IN THE WAKE OF THE WEAKENING THUNDERSTORM
COMPLEX. THIS ACTIVITY WILL BRING THE POTENTIAL OF HAIL AND MORE
SIGNIFICANT RAINFALL.
FOSTER
&&
.DISCUSSION...
PREVIOUS DISCUSSION 245 PM.
A SHORTWAVE DISTURBANCE MIGRATING THROUGH THE LONGER WAVE RIDGE HAS
TRIGGERED SOME CONVECTION ACROSS SOUTHWEST MISSOURI THIS AFTERNOON.
CAPE FIELDS ARE RATHER LIMITED DUE TO THE LACK OF DEEP MOISTURE AND
GOOD AFTERNOON HEATING. LAPSES RATES AND INSTABILITY WAS HOWEVER
BEGINNING TO INCREASE ACROSS EASTERN OKLAHOMA AND KANSAS...WHICH
SHOULD BE THE INITIAL AREA OF FOCUS FOR LATE AFTERNOON AND EVENING
CONVECTION.
STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS INTO
CENTRAL MISSOURI...WHILE A LARGE SCALE UPPER CYCLONE HAS GRADUALLY
SHIFTED EAST INTO THE GREAT BASIN. FORCING INTERACTIONS BETWEEN
THIS SURFACE FRONT AND UPPER CYCLONE WILL CREATE ACTIVE WEATHER OVER
THE NEXT 36 HOURS. THESE STORMY CONDITIONS WERE THE PRIMARY
FORECAST CHALLENGE TODAY.
SHORT TERM (TONIGHT - TUESDAY MORNING)...
HEIGHT FALLS FROM APPROACHING UPPER CYCLONE WILL STRENGTHEN A
SURFACE LOW OVER KANSAS AND OKLAHOMA TONIGHT. IN RESPONSE TO THIS
DEVELOPING SURFACE LOW...LOW LEVEL WIND FIELDS WILL STRENGTHEN AND
CREATE ENHANCED PRESSURE ADVECTIVE PROCESSES TONIGHT ALONG AND NORTH
OF THE STALLED OUT FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS KANSAS AND WESTERN MISSOURI...WITH THE POSSIBILITY OF
THIS ACTIVITY BECOMING AN ORGANIZED COMPLEX OF STORMS. FORWARD
PROPAGATING CORFIDI VECTORS WOULD SUGGEST AND EASTWARD COMPONENT IN
A STORM COMPLEX MOVEMENT OVERNIGHT AND EARLY MONDAY MORNING...GIVING
WESTERN AND NORTHERN SECTIONS OF THE CWA BETTER CHANCES FOR RAIN
TONIGHT.
SEVERE THUNDERSTORM CHANCES WILL LIKELY INCREASE MONDAY AFTERNOON.
THE GFS WAS THE MODEL OF CHOICE...WHICH SUGGESTS THAT THE SURFACE
LOW BECOMES POSITIONED OVER EASTERN KANSAS DURING THE AFTERNOON.
MOST OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL REMAIN
WITHIN THE WARM SECTOR. IF CLOUDS CAN THIN OUT WITHIN THIS WARM
SECTOR...STRONG INSTABILITY WILL LIKELY DEVELOP...FUELING SEVERE
THUNDERSTORMS. SUFFICIENT WIND SHEAR WILL BE PRESENT FOR ORGANIZED
STORMS INCLUDING SUPERCELLS. THESE STORMS WILL HAVE THE POTENTIAL
FOR A VARIETY OF HAZARDS INCLUDING TORNADOES IN THE LATE AFTERNOON
AND EVENING. INCREASED POPS ACROSS THE ENTIRE AREA TO LIKELY.
LINGERING SHOWERS ARE POSSIBLE DURING THE MORNING HOURS OF TUESDAY
AS THE SYSTEM EXITS THE REGION. HIGHER CHANCES FOR TUESDAY MORNING
WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI...WITH LESSER CHANCES
ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.
LONG TERM (WEDNESDAY - SATURDAY)...
COOLER TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED FROM TUESDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. DEEP NORTHWEST FLOW WILL ALLOW
THE FRONT TO RACE INTO THE GULF OF MEXICO...SHUTTING DOWN ANY
MOISTURE RETURN FOR A FEW DAYS. BECAUSE OF THE GULF POTENTIALLY
GETTING SCOURED OUT...I WAS RELUCTANT TO GET TOO CARRIED AWAY WITH
RAIN CHANCES FROM FRIDAY NIGHT INTO SATURDAY. KEPT ONGOING WX AND
POPS IN THE GRIDS FOR NOW...BUT WOULD THINK THE GFS QPF OUTPUT FOR
THESE PERIODS WILL LIKELY LESSEN WITH FUTURE RUNS.
WITH FULL SUNSHINE...I WENT A FEW DEGREES ABOVE GUIDANCE FOR
AFTERNOON HIGHS EACH DAY. WITH DRY SOILS FROM THE ONGOING
DROUGHT...GUIDANCE NUMBERS HAVE BEEN CONSISTENTLY TOO HIGH OVER THE
LAST SEVERAL DAYS.
CRAMER
&&
.AVIATION...
FOR THE 00Z TAFS...A COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS
SOUTH CENTRAL KANSAS AND A PORTION OF THE PANHANDLE OF TEXAS AND
OKLAHOMA WILL BE THE MAIN HAZARD THROUGH THE NEXT 6 TO 12 HOURS.
CURRENT TIME LINE INDICATES THIS ACTIVITY WILL BE MOVING INTO FAR
WESTERN MISSOURI AFTER 05Z IF IT HOLDS TOGETHER. SOME EARLY
INDICATIONS (REGIONAL RADAR) OF A BOWING SEGMENT DEVELOPING WITH THE
THUNDERSTORMS WEST OF WICHITA THIS EVENING. THIS MAY BE THE KEY IF
THEY CAN MAINTAIN ENOUGH INSTABILITY TO DEVELOP INTO A CONVECTIVE
COMPLEX (MCC/MCV) AND MOVE ACROSS THE OZARKS OVERNIGHT. IF THIS
HAPPENS...LOW IFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR. AT
THIS TIME...HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN THE
VICINITY AFTER 5Z FOR KJLN...AND 6Z FOR KSGF. JLT
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 24, 12:20 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT MON APR 24 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
120 AM CDT MON APR 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH THE STRONGER STORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS...DAMAGING WINDS IN EXCESS OF 60 MPH...HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE OUTLOOK AREA.
DISCUSSION:
A COMPLEX OF THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE
MISSOURI OZARKS OVERNIGHT AND GRADUALLY WEAKEN. HOWEVER ISOLATED
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY
AFTERNOON THROUGH MONDAY NIGHT. INSTABILITY WILL INCREASE
MONDAY AFTERNOON AS THE FRONT BEGINS TO PUSH ACROSS THE AREA.
STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT THE
POTENTIAL OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE
WEATHER WILL EXTEND FROM SOUTHEAST KANSAS ACROSS FAR SOUTHERN
MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY THE REMAINDER OF TONIGHT. HOWEVER
SPOTTER ACTIVATION WILL AGAIN BE LIKELY MONDAY AFTERNOON AND
EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Local storm report, Apr 23, 10:15 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL UNIONTOWN 37.85N 94.97W
04/23/2006 E0.75 INCH BOURBON KS LAW ENFORCEMENT
&&
PMLocal storm report, Apr 23, 10:20 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL MACKS CREEK 37.97N 92.97W
04/23/2006 E0.75 INCH CAMDEN MO LAW ENFORCEMENT
&&
PMLocal storm report, Apr 23, 10:36 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND DMG 4 NW GIRARD 37.55N 94.89W
04/23/2006 CRAWFORD KS LAW ENFORCEMENT
TREE LIMBS DOWN
&&
PMLocal storm report, Apr 23, 10:47 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL UNIONTOWN 37.85N 94.97W
04/23/2006 E0.75 INCH BOURBON KS FIRE DEPT/RESCUE
&&
PMLocal storm report, Apr 23, 11:21 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG JOPLIN 37.08N 94.51W
04/24/2006 JASPER MO LAW ENFORCEMENT
POWER LINES DOWN
&&
PMLocal storm report, Apr 23, 11:36 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL JOPLIN 37.08N 94.51W
04/24/2006 E0.75 INCH JASPER MO AMATEUR RADIO
DIME SIZE HAIL AND HEAVY RAIN IN SOUTH JOPLIN
&&
SCHULTZFlash Flood, Barry
- When
- April 24, 12:50 AM CST to 2:00 AM CST
- Where
- Barry County, Monett
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.917, -93.917
Heavy rainfall from slow moving thunderstorms caused flash flooding in the city limits of Monett. Several streets became impassable, however, no damage to property was observed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, April 24, 2006$70 million · 3 in hail · 15 events
- Tornadoes and Hail in Oklahoma, April 24 to 25, 2006$1.6 million · F1 · 58 events
- Hail and Damaging Winds in Oklahoma, April 24, 2006$168,000 · 1.75 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, April 24 to 25, 2006$91,000 · 2.75 in hail · 27 events
- Hail and Damaging Wind in Kansas, April 24, 20062.5 in hail · 25 events
- Winter Storm in South Dakota, April 24, 200610 events
- Damaging Winds in Arkansas, April 24, 20061 injured · 50 kt wind · 2 events
- Hail in Texas, April 24, 2006$15,000 · 1.75 in hail · 1 event
- Dense Fog in Virginia, April 24, 20068 events
- Hail and Damaging Winds in Arkansas, April 24, 2006$2,000 · 1 in hail · 6 events
- Winter Storm in Wyoming, April 24, 20065 events
- Hail and Damaging Winds in Arkansas, April 24, 20064.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504777.